Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 25, 2017, 1:55 PM MDT for 5 counties in Wyoming; 8 counties in Nebraska. It took effect at Sep 26, 2017, 1:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2017, 1:55 PM MDT (19:55 UTC)
- In effect from
- Sep 26, 2017, 1:00 AM MDT
- Expired
- Sep 26, 2017, 7:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 123 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 7.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WWUS75 KCYS 251955 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 155 PM MDT Mon Sep 25 2017 ...FROST ADVISORY FROM 1 AM TO 7 AM MDT TUESDAY... .Clearing skies late tonight will aid in the development of frost as low temperatures drop into the lower to middle 30s. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 261300- /O.NEW.KCYS.FR.Y.0003.170926T0700Z-170926T1300Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 155 PM MDT Mon Sep 25 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM MDT TUESDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from 1 AM to 7 AM MDT Tuesday. * TIMING...From 1 am to 7 am MDT Tuesday morning. * TEMPERATURE...From 31 to 37 degrees. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. Please protect outdoor plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Rubin
1 follow-up statement
341 WWUS75 KCYS 261244 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 644 AM MDT Tue Sep 26 2017 ...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING... NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 261345- /O.EXP.KCYS.FR.Y.0003.000000T0000Z-170926T1300Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, Agate, Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 644 AM MDT Tue Sep 26 2017 ...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING... Temperatures bottomed out in the lower to mid 30s early this morning, and will begin rising after 7 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:28 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 25, 11:28 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1128 AM MDT Mon Sep 25 2017 .SHORT TERM...(Today through Wednesday) Issued at 315 AM MDT Mon Sep 25 2017 Overnight GOES-R water vapor loop showed the upper low spinning over western WY, with a trough axis extending to the Desert Southwest. Surface front from the western lake Superior through central IA/KS to a low pressure center over northeast NM has made slow eastward progress, with scattered elevated convection spreading north across the northern and central Great Plains. Most of the shower activity from Sunday evening has decreased in coverage and shifted into northeast WY. A review of the mountain SNOTEL sites indicated snow accumulations from 2 to 9 inches, heaviest above 10000 ft over the Snowy Range. With temperatures below freezing west of the Laramie Range, black ice will be a concern for the early morning commute along I-80. Good model/ensemble consensus through the short term with the northeast track of the upper low from western WY into western ND Tuesday morning, weakening further as it crosses into Manitoba Canada by Tuesday evening. The flow aloft will become more westerly by Wednesday. With the influence of the upper trough today, unseasonably cool temperatures and scattered showers will persist. Morning snow showers will occur above 8000 feet elevation, with little additional accumulation expected. High temperatures will be in the 30s mountains, with 40s to mid 50s lower elevations. Showers and clouds will decrease from west to east as the upper trough lifts northeast of the CWA. Overnight lows will be chilly with 20s and 30s. Tuesday and Wednesday are trending warmer and dry as a weak surface ridge builds over the region. High temperatures Tuesday in the 50s and 60s will rise a few degrees Wednesday. A prevailing weak pressure gradient will maintain light winds. .LONG TERM...(Wednesday night through Sunday) Issued at 300 AM MDT Mon Sep 25 2017 A weakening upper low around the 4-corners area Weds night should spread some showers over southern parts of the CWA early Thursday as it drifts slowly northeast. Scattered showers should persist through Friday as the low meanders over Wyoming. Mainly dry on Saturday as the low is absorbed into a larger upper trough that will move over the northern Rockys. This trough will amplify as it moves into the northern and central plains Sunday with scattered showers expected mainly over northern parts of the CWA Sat night into Sunday. Temperatures will be mild through the period, generally close to seasonal averages. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1126 AM MDT Mon Sep 25 2017 MVFR conditions continue along and east of the Laramie Range early this afternoon. Ceilings should lift by mid afternoon and most areas should be VFR by 21Z. A few light showers may develop west of the Laramie Range where skies have cleared late this morning. With moist ground and light E to SE winds over the plains tonight, think low clouds and fog are a good possibility once again so have included MVFR to IFR conditions returning to many sites by 06Z. && .FIRE WEATHER... Issued at 230 AM MDT Mon Sep 25 2017 The cool and unsettled weather pattern will continue today as a upper level trough slowly exits to the northeast. Isolated to scattered showers are forecast, with morning snow showers for elevations above 8000 feet. A westerly flow aloft and weak surface ridge of high pressure will bring warmer and drier conditions to the districts Tuesday and Wednesday. Winds will be light through much of this week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RE AVIATION...DEL FIRE WEATHER...MAJ
Hazardous weather outlook, Sep 25, 3:58 AM MDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 358 AM MDT Mon Sep 25 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>119-261000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 358 AM MDT Mon Sep 25 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
Frost Advisories in Nebraska, 2017Frost Advisories in Wyoming, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.